Alert archive / New Mexico / Snow Advisories in 2005

Snow Advisory 2, NWS Albuquerque, NM

December 2, 2005

NWS Albuquerque, NM issued this snow advisory at Dec 2, 2005, 4:33 AM MST. It took effect at Dec 2, 2005, 6:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 4:33 AM MST (11:33 UTC)
In effect from
Dec 2, 2005, 6:00 PM MST
Expired
Dec 2, 2005, 9:14 PM MST
In force
3 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KABQ 021133
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 AM MST FRI DEC 2 2005

...WINTER STORM TO AFFECT PORTIONS OF NORTHERN AND WESTERN
MOUNTAINS FROM THIS EVENING INTO SATURDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH INCREASING PACIFIC MOISTURE AND
SEVERAL UPPER DISTURBANCES WILL COMBINE TO PRODUCE SNOW ACROSS THE
WESTERN AND NORTHERN MOUNTAINS OF NEW MEXICO. SNOW WILL BE LIGHT
AT FIRST AND INCREASE IN INTENSITY LATER TONIGHT AND TOWARDS
SATURDAY MORNING. ELEVATIONS ABOVE 8500 FEET AND WESTWARD FACING
SLOPES WILL BE FAVORED TO RECEIVE AS MUCH AS A FOOT OF SNOWFALL.
STRONG WESTERLY WINDS WILL LIKELY PRODUCE AREAS OF BLOWING SNOW
GREATLY RESTRICTING VISIBILITIES.

NMZ002-004-021800-
/O.UPG.KABQ.WS.A.0001.051203T0100Z-051203T1800Z/
/O.NEW.KABQ.WS.W.0001.051203T0100Z-051203T1800Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE
433 AM MST FRI DEC 2 2005

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW WILL BEGIN THIS EVENING WITH SNOW LEVELS GRADUALLY LOWERING
THROUGH THE NIGHT. THE APPROACHING AIRMASS WILL BE MOIST ENOUGH
TO GENERATE SIGNIFICANT PRECIPITATION AS IT IS LIFTED OVER THE
NORTHERN MOUNTAINS ALONG AND NEAR THE COLORADO BORDER. HOWEVER THE
AIRMASS IS NOT PARTICULARLY COLD WHICH WILL LIMIT SNOW ACCUMULATIONS
TO ELEVATIONS NEAR AND ABOVE 7500 FEET MSL. 

THE SOUTHERN EXTENSION OF THE SAN JUAN MOUNTAINS IN RIO ARRIBA
COUNTY COULD SEE THE MOST SNOWFALL...LOCALLY UP TO A FOOT OF NEW
SNOW IS POSSIBLE ON WEST FACING SLOPES NEAR AND ABOVE 8500 FEET
MSL. HIGH ELEVATION COMMUNITIES IN NORTHERN RIO ARRIBA COUNTY MAY
RECEIVE 4 TO 8 INCHES OF SNOWFALL FROM THIS STORM SYSTEM.

FURTHER EAST IN THE NORTHERN SANGRE DE CRISTO MOUNTAINS...
SIGNIFICANT SNOWFALL AMOUNTS OF OF 4 TO 8 INCHES WITH ISOLATED AMOUNTS
OF 10 INCHES ACROSS WEST FACING SLOPES ARE EXPECTED. THE CITY OF
SANTA FE AND THE SURROUNDING VICINITY BELOW 7500 FEET COULD SEE 1
TO 3 INCHES.

COMMUNITIES ACROSS THE HIGHER ELEVATIONS IN THE JEMEZ MOUNTAINS COULD
POSSIBLY RECEIVE AMOUNTS OF 2 TO 5 INCH RANGE.

STRONG WESTERLY WINDS OF 25 TO 40 MPH WILL PRODUCE AREAS OF
BLOWING SNOW FREQUENTLY LOWERING VISIBILITIES TO LESS THAN ONE
MILE AND POSSIBLY BELOW ONE QUARTER MILE AT TIMES.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

TRAVEL IS DISCOURAGED.  ROADS WILL BE SNOW PACKED AND
HAZARDOUS...AND MAY BE CLOSED.  FOR THE LATEST ROAD
CONDITIONS...CALL 1.800.432.4269.

$$

NMZ008-021800-
/O.NEW.KABQ.SN.Y.0002.051203T0100Z-051203T1800Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
433 AM MST FRI DEC 2 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST
SATURDAY. 

TOTAL SNOW AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS
WILL FAVOR THE WEST FACING SLOPES OF THE CHUSKA MOUNTAINS. LESSOR
AMOUNTS OF 1 TO 3 INCHES ARE ANTICIPATED ACROSS THE REMAINDER OF
THE WEST CENTRAL MOUNTAINS ESPECIALLY ALONG THE RIDGE OF THE
CONTINENTAL DIVIDE MAINLY ABOVE 7500 FEET.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

49
3 follow-up statements
000 
WWUS45 KABQ 021751
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1051 AM MST FRI DEC 2 2005

...WINTER STORM TO AFFECT PORTIONS OF NORTHERN AND WESTERN
MOUNTAINS FROM THIS EVENING INTO SATURDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH INCREASING PACIFIC MOISTURE AND
SEVERAL UPPER DISTURBANCES WILL COMBINE TO PRODUCE SNOW ACROSS
THE WESTERN AND NORTHERN MOUNTAINS OF NEW MEXICO. SNOW WILL BE
LIGHT AT FIRST AND INCREASE IN INTENSITY LATER TONIGHT AND
TOWARDS SATURDAY MORNING. ELEVATIONS ABOVE 8500 FEET AND WESTWARD
FACING SLOPES WILL BE FAVORED TO RECEIVE AS MUCH AS A FOOT OF
SNOWFALL. STRONG WESTERLY WINDS WILL LIKELY PRODUCE AREAS OF
BLOWING SNOW GREATLY RESTRICTING VISIBILITIES.

NMZ002-004-022300-
/O.CON.KABQ.WS.W.0001.051203T0100Z-051203T1800Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE
1051 AM MST FRI DEC 2 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM MST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM MST SATURDAY. 

SNOW WILL BEGIN THIS EVENING WITH SNOW LEVELS GRADUALLY LOWERING
THROUGH THE NIGHT. THE APPROACHING AIRMASS WILL BE MOIST ENOUGH
TO GENERATE SIGNIFICANT PRECIPITATION AS IT IS LIFTED OVER THE
NORTHERN MOUNTAINS ALONG AND NEAR THE COLORADO BORDER. HOWEVER
THE AIRMASS IS NOT PARTICULARLY COLD WHICH WILL LIMIT SNOW
ACCUMULATIONS TO ELEVATIONS NEAR AND ABOVE 7500 FEET MSL.

THE SOUTHERN EXTENSION OF THE SAN JUAN MOUNTAINS IN RIO ARRIBA
COUNTY COULD SEE THE MOST SNOWFALL...LOCALLY UP TO A FOOT OF NEW
SNOW IS POSSIBLE ON WEST FACING SLOPES NEAR AND ABOVE 8500 FEET
MSL. HIGH ELEVATION COMMUNITIES IN NORTHERN RIO ARRIBA COUNTY MAY
RECEIVE 4 TO 8 INCHES OF SNOWFALL FROM THIS STORM SYSTEM.

FURTHER EAST IN THE NORTHERN SANGRE DE CRISTO MOUNTAINS...
SIGNIFICANT SNOWFALL AMOUNTS OF OF 4 TO 8 INCHES WITH ISOLATED
AMOUNTS OF 10 INCHES ACROSS WEST FACING SLOPES ARE EXPECTED. THE
CITY OF SANTA FE AND THE SURROUNDING VICINITY BELOW 7500 FEET
COULD SEE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OVER THE
EASTERN FOOTHILLS.

COMMUNITIES ACROSS THE HIGHER ELEVATIONS IN THE JEMEZ MOUNTAINS
COULD POSSIBLY RECEIVE AMOUNTS OF 2 TO 5 INCH RANGE.

STRONG WESTERLY WINDS OF 25 TO 40 MPH WILL PRODUCE AREAS OF
BLOWING SNOW FREQUENTLY LOWERING VISIBILITIES TO LESS THAN ONE
MILE AND POSSIBLY BELOW ONE QUARTER MILE AT TIMES.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

NMZ008-022300-
/O.CON.KABQ.SN.Y.0002.051203T0100Z-051203T1800Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
1051 AM MST FRI DEC 2 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM MST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST SATURDAY. 

TOTAL SNOW AMOUNTS OF 2 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS
WILL FAVOR THE WEST FACING SLOPES OF THE CHUSKA MOUNTAINS. LESSOR
AMOUNTS OF 1 TO 3 INCHES ARE ANTICIPATED ACROSS THE REMAINDER OF
THE WEST CENTRAL MOUNTAINS ESPECIALLY ALONG THE RIDGE OF THE
CONTINENTAL DIVIDE MAINLY ABOVE 7500 FEET.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

23
000 
WWUS45 KABQ 022216
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MST FRI DEC 2 2005

...WINTER STORM TO AFFECT PORTIONS OF NORTHERN AND WESTERN
MOUNTAINS FROM THIS EVENING INTO SATURDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH INCREASING PACIFIC MOISTURE AND
SEVERAL UPPER DISTURBANCES WILL COMBINE TO PRODUCE SNOW ACROSS
THE WESTERN AND NORTHERN MOUNTAINS OF NEW MEXICO. SNOW WILL BE
LIGHT AT FIRST AND INCREASE IN INTENSITY LATER TONIGHT AND
TOWARDS SATURDAY MORNING. ELEVATIONS ABOVE 8500 FEET AND WESTWARD
FACING SLOPES WILL BE FAVORED TO RECEIVE AS MUCH AS A FOOT OF
SNOWFALL ALONG THE COLORADO BORDER. STRONG WESTERLY WINDS WILL LIKELY
PRODUCE AREAS OF BLOWING SNOW GREATLY RESTRICTING VISIBILITIES.

NMZ002-004-030500-
/O.CON.KABQ.WS.W.0001.051203T0100Z-051203T1800Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE
316 PM MST FRI DEC 2 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM MST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM MST SATURDAY. 

SNOW WILL BEGIN THIS EVENING WITH SNOW LEVELS GRADUALLY LOWERING
THROUGH THE NIGHT. THE APPROACHING AIRMASS WILL BE MOIST ENOUGH
TO GENERATE SIGNIFICANT PRECIPITATION AS IT IS LIFTED OVER THE
NORTHERN MOUNTAINS ALONG AND NEAR THE COLORADO BORDER. HOWEVER
THE AIRMASS IS NOT PARTICULARLY COLD WHICH WILL LIMIT SNOW
ACCUMULATIONS TO ELEVATIONS NEAR AND ABOVE 7500 FEET MSL.

THE SOUTHERN EXTENSION OF THE SAN JUAN MOUNTAINS IN NORTHERN RIO
ARRIBA COUNTY COULD SEE THE MOST SNOWFALL...LOCALLY UP TO A FOOT
OF NEW SNOW IS POSSIBLE ON WEST FACING SLOPES ABOVE 8500 FEET
MSL NEAR THE COLORADO BORDER. HIGH ELEVATION COMMUNITIES IN NORTHERN
RIO ARRIBA COUNTY MAY RECEIVE 4 TO 8 INCHES OF SNOWFALL FROM THIS
STORM SYSTEM.

FURTHER EAST IN THE NORTHERN SANGRE DE CRISTO MOUNTAINS...
SIGNIFICANT SNOWFALL AMOUNTS OF OF 4 TO 8 INCHES WITH ISOLATED
AMOUNTS UP TO 10 INCHES ACROSS WEST FACING SLOPES ARE EXPECTED
ALONG THE COLORADO BORDER. THE CITY OF SANTA FE COULD SEE RAIN AND
SNOW SHOWERS WITH LIGHT ACCUMULATIONS IN THE EASTERN FOOTHILLS.

HIGHER ELEVATIONS IN THE JEMEZ MOUNTAINS SHOULD SEE LESS MOISTURE
AND WARMER TEMPERATURES...THEREFORE LESSER SNOW AMOUNTS...MOST LIKELY IN
THE 2 TO 4 INCH RANGE.

STRONG WESTERLY WINDS OF 25 TO 35 MPH WILL PRODUCE AREAS OF BLOWING
SNOW LOWERING VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

NMZ008-030500-
/O.CON.KABQ.SN.Y.0002.051203T0100Z-051203T1800Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
316 PM MST FRI DEC 2 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM MST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST SATURDAY. 

TOTAL SNOW AMOUNTS OF 2 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS
WILL FAVOR THE WEST FACING SLOPES OF THE CHUSKA MOUNTAINS AND
HIGHER ELEVATIONS NORTH OF INTERSTATE 40. LESSOR AMOUNTS OF 1 TO 3
INCHES ARE ANTICIPATED ACROSS THE REMAINDER OF THE WEST CENTRAL
MOUNTAINS ESPECIALLY ALONG THE RIDGE OF THE CONTINENTAL DIVIDE
MAINLY ABOVE 7500 FEET.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

23
000 
WWUS45 KABQ 030414
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
914 PM MST FRI DEC 2 2005

...WINTRY CONDITIONS COMING TO THE NORTHERN MOUNTAINS TONIGHT
INTO SATURDAY MORNING...

.PACIFIC MOISTURE RIDING EASTWARD WITH A STRONG WIND FLOW ALOFT 
WILL BRING SIGNIFICANT SNOWFALL TO THE HIGHER TERRAIN OF NORTHERN
NEW MEXICO. THE GREATEST AMOUNTS...UP TO 9 INCHES...ARE MOST
LIKELY ACROSS THE HIGHEST TERRAIN OF RIO ARRIBA COUNTY AS WELL AS
THE HIGHER WEST FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS.

NMZ002-004-031200-
/O.CAN.KABQ.WS.W.0001.000000T0000Z-051203T1800Z/
/O.NEW.KABQ.SN.Y.0003.051203T0414Z-051203T1800Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE
914 PM MST FRI DEC 2 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A SNOW
ADVISORY FOR THE NORTHERN MOUNTAINS...WHICH IS IN EFFECT UNTIL 11
AM MST SATURDAY. THE WINTER STORM WARNING EARLIER IN EFFECT FOR
THE SAME AREA HAS BEEN CANCELLED.

SNOW SHOWERS WILL INCREASE THIS EVENING WITH SNOW LEVELS GRADUALLY
LOWERING THROUGH THE NIGHT. SIGNIFICANT SNOW ACCUMULATIONS WILL BE
MAINLY CONFINED TO ELEVATIONS NEAR AND ABOVE 7500 FEET MSL. THE
SYSTEM NOW APPEARS TO HAVE A LITTLE LESS MOISTURE THAN ORIGINALLY
INDICATED...WHICH SHOULD TRANSLATE TO A LITTLE LESS SNOW
ACCUMULATION FOR MOST OF THE HIGH COUNTRY THAN EARLIER EXPECTED.

THE SOUTHERN EXTENSION OF THE SAN JUAN MOUNTAINS IN NORTHERN RIO
ARRIBA COUNTY SHOULD SEE THE MOST SNOWFALL...LOCALLY UP TO 9
INCHES OF NEW SNOW IS POSSIBLE ON WEST FACING SLOPES ABOVE 8500
FEET MSL NEAR THE COLORADO BORDER. HIGH ELEVATION COMMUNITIES IN
NORTHERN RIO ARRIBA COUNTY SHOULD RECEIVE AMOUNTS RANGING FROM 3
TO 6 INCHES FROM THIS STORM SYSTEM.

FURTHER EAST IN THE NORTHERN SANGRE DE CRISTO MOUNTAINS...
SIGNIFICANT SNOWFALL AMOUNTS OF 2 TO 5 INCHES WITH ISOLATED
AMOUNTS UP TO 8 INCHES ACROSS HIGH WEST FACING SLOPES ARE EXPECTED
NEAR THE COLORADO BORDER. THE CITY OF SANTA FE SHOULD SEE A FEW 
RAIN SHOWERS LATE THIS EVENING MIXING WITH WET SNOW TOWARD DAWN
BRINGING THE POTENTIAL FOR SLIGHT SNOW ACCUMULATIONS IN THE
EASTERN FOOTHILLS.

HIGHER ELEVATIONS IN THE JEMEZ MOUNTAINS SHOULD SEE LESS MOISTURE
AND A LITTLE WARMER TEMPERATURES...THEREFORE LESSER SNOW
AMOUNTS...MOST LIKELY IN THE 1 TO 4 INCH RANGE.

STRONG WESTERLY WINDS OF 25 TO 35 MPH WILL PRODUCE AREAS OF
BLOWING SNOW IN THE HIGH COUNTRY LOWERING VISIBILITIES TO LESS
THAN ONE MILE AT TIMES.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

NMZ008-030515-
/O.CAN.KABQ.SN.Y.0002.000000T0000Z-051203T1800Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
914 PM MST FRI DEC 2 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
SNOW ADVISORY FOR THE WEST CENTRAL MOUNTAINS. SPOTTY 1 TO 3 INCH
SNOW ACCUMULATIONS ARE LIKELY AT ELEVATIONS ABOVE 8000 FEET...BUT
LOWER ELEVATIONS WILL SEE LITTLE OR NO ACCUMULATION.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this snow advisory went out at Dec 2, 2:55 AM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 2, 2:55 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MST FRI DEC 2 2005

CORRECTED ZONES IN RED FLAG WARNING.

.DISCUSSION...A LOT ON MY PLATE FOR MY FIRST SHIFT. NEW MEXICO AND
MUCH OF THE SOUTHERN ROCKIES WILL STEADILY BECOME UNDER THE
INFLUENCE OF A COLD BROAD CYCLONIC FLOW THROUGH THE FORECAST
PACKAGE. TODAY WILL BE WARMEST DAY...ESPECIALLY EAST...WITH A GRADUAL
COOL OFF THIS WEEKEND WITH A SIGNIFICANT DROP IN TEMPERATURES DURING
THE EARLY AND MIDDLE PORTION OF NEXT WEEK.

HIGHLIGHTS WILL REMAIN INTACT WITH ONE ADDITIONAL HIGHLIGHT BEING
ADDED IN THE WEST.  A DEEPENING WESTERLY AND MOIST FLOW WILL AFFECT
THE WESTERN AND NORTHERN MOUNTAINS TONIGHT AS THE FIRST WAVE PUSHES
INTO THE ROCKIES THIS AFTERNOON. A LEE SIDE TROUGH WILL DEEPEN AND
COMBINE WITH STRONGER WINDS ALOFT TO PRODUCE WARM AND BREEZY TO WINDY
CONDITIONS FROM THE CENTRAL MOUNTAINS EAST TO TEXAS BORDER TODAY.
WESTERN AREAS WILL SEE BREEZY CONDITIONS WITH SOME WINDY PERIODS
OVER AND NEAR THE MOUNTAINS. RED FLAG CONDITIONS ACROSS THE EAST
CENTRAL PLAINS ARE A GIVEN AS THE RH LEVELS WILL REMAIN VERY LOW WITH
DEWPOINTS REMAINING IN THE TEENS THIS MORNING. DOWNSLOPING WEST WINDS
WILL WARM THE SURFACE WITH SOME POSSIBLE RECORDS IN THE EAST BEING
CHALLENGED.

THE BEST SHOT FOR SHOWERS AND SNOW OCCURS TONIGHT AND SATURDAY
MORNING FOR THE WEST AND NORTH. AS MENTIONED FROM MY PREDECESSORS...
TEMPERATURES NOT AS COLD AS ONE WOULD LIKE BUT GRADUAL COOLING AND
HELP FROM EVAPORATIVE COOLING TONIGHT WILL BE ENOUGH TO GENERATE
SIGNIFICANT MOUNTAIN SNOWS. WILL GO AHEAD AND UPGRADED THE WINTER
STORM WATCH TO A WARNING FOR THE NORTHERN MOUNTAINS AND ADD A SNOW
ADVISORY FOR THE WEST CENTRAL MOUNTAINS. WEST FACING SLOPES ALONG
THE CHUSKAS...SAN JUANS AND SANGRE DE CRISTOS WILL BE FAVORED. SNOW
LEVELS TO FALL TO AROUND 6000 FEET BY SATURDAY MORNING WHICH WILL
BRING ABOUT A MIX OF RAIN AND SNOW TO LOWER ELEVATIONS.

SNOW GRADUALLY TAPERS OFF WEST TO EAST SATURDAY AFTERNOON WITH
RAIN/SNOW SHOWERS FAVORING THE NORTHERN TIER ZONES MOUNTAINS
THROUGH SUNDAY.

COLD AIR BEGINS TO SURGE SOUTH MONDAY THROUGH WEDNESDAY AS A COLD
TROUGH OVER THE HEART OF THE COUNTRY DEEPENS FURTHER AS A STRONG
SHORTWAVE DROPS SOUTH ALONG THE EASTERN SLOPES OF THE ROCKIES. FRIGID
TEMPERATURES WILL FAVOR THE NORTHERN MOUNTAINS AND THE EAST. SNOW AT
THIS TIME LOOKS TO BE LIGHT BUT THE COLD AIR AND OROGRAPHICS COULD
COMBINE TO PRODUCE MODERATE AMOUNTS OVER A 2 TO 3 DAY PERIOD ACROSS
FAVORED NORTHERN MOUNTAIN LOCATIONS. STAY TUNED FOR LATER UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  36  48  26 /  30  60  50  20
GALLUP..........................  60  34  51  22 /  20  40  40  10
GRANTS..........................  60  34  53  23 /  20  30  40  10
GLENWOOD........................  67  34  62  29 /   0   5  10   0
CHAMA...........................  44  26  40  12 /  40  70  70  30
LOS ALAMOS......................  55  32  48  22 /  10  40  40  20
RED RIVER.......................  41  24  36  12 /  20  60  60  30
TAOS............................  52  28  44  21 /  10  40  50  10
SANTA FE........................  55  34  50  25 /   5  30  40  10
SANTA FE AIRPORT................  57  34  51  26 /   0  30  30  10
ESPANOLA........................  59  30  54  23 /   5  40  40  20
ALBUQUERQUE HEIGHTS.............  63  41  58  34 /   0  20  20   5
ALBUQUERQUE VALLEY..............  65  39  61  33 /   0  10  20   5
ALBUQUERQUE FOOTHILLS...........  61  38  57  29 /   0  20  20  10
ALBUQUERQUE WEST MESA...........  65  38  61  30 /   0  20  20   5
SOCORRO.........................  68  37  66  32 /   0  10  10   0
SANDIA PARK/CEDAR CREST.........  57  36  52  26 /   5  20  30  10
MORIARTY/ESTANCIA...............  61  32  55  27 /   0  10  20   5
CARRIZOZO.......................  66  40  60  33 /   0   0   5   0
RUIDOSO.........................  62  42  56  32 /   0   0   5   0
RATON...........................  61  29  48  18 /   5  20  20  20
LAS VEGAS.......................  60  38  51  25 /   5  20  20  10
ROY.............................  65  36  51  28 /   0  10  20  10
CLAYTON.........................  66  33  46  24 /   0   5  10  10
SANTA ROSA......................  73  43  64  30 /   0  10  10   5
TUCUMCARI.......................  78  42  61  32 /   0   0   5   5
FORT SUMNER.....................  75  42  66  31 /   0   5   5   5
CLOVIS..........................  76  44  64  35 /   0   0   5   5
PORTALES........................  75  42  68  32 /   0   0   5   5
ROSWELL.........................  76  42  73  39 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR NMZ004-NMZ005-
NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ020-NMZ021-
NMZ026.

RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR NMZ108.

WINTER STORM WARNING FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ002-
NMZ004.

SNOW ADVISORY FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ008.

&&

49
Hazardous weather outlook, Dec 1, 3:45 PM MST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MST THU DEC 1 2005

NMZ001>021-026-021300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
345 PM MST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS ALOFT WILL INCREASE EVEN FURTHER ON FRIDAY. AT THE SURFACE...
WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ACROSS MUCH OF THE
CENTRAL AND EAST WHERE GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED. A
WIND ADVISORY HAS BEEN ISSUED FOR THE CENTRAL MOUNTAINS...ADJACENT
EAST SLOPES AND EAST CENTRAL PLAINS. THE HIGH WINDS COMBINED WITH
LOW HUMIDITY AND HIGH FIRE DANGER HAS ALSO PROMPTED A RED FLAG
WARNING FOR MUCH OF THE EASTERN PLAINS ON FRIDAY. THE JETSTREAM WILL
BRING PACIFIC MOISTURE TO NORTHERN NEW MEXICO LEADING TO SIGNIFICANT
SNOW ACCUMULATIONS OVER THE SAN JUAN AND NORTHERN SANGRE DE CRISTO
MOUNTAINS ALONG THE COLORADO BORDER. THEREFORE A WINTER STORM WATCH
HAS BEEN ISSUED FROM FRIDAY NIGHT THROUGH SATURDAY MORNING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:33 AM MSTWinter Storm WarningABQ17 hr
Dec 2, 3:23 PM MSTWind AdvisoryABQ26 hr

Nearby

Snow Advisories in New Mexico, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.